PDA

View Full Version : bad night



letakell
10-14-2003, 09:32 PM
Hi All,

I'm new to the forum and to Lupus....kind of. I was just diagnosed, however I've had symptoms for years now. I'm having a particularly hard night. I have a severe rash from head to toe and want to literally scratch my skin off. I''ve taken the corticosteriod cream, I've done the Aveeno bath thing to help relive some symptoms and nothing has worked. Does anyone have any suggestions that would help me get through nights like this?

thanks all,
Leta

Saysusie
10-16-2003, 11:54 AM
Leta;
Some members of this forum have talked about Thalidomide for the painful, itchy rashes. However, this drug was originally a tranquilizer given to women which caused birth defects. It was not used again until doctors discovered that it could lessen harmful immune reactions and that it could help the severe skin rashes seen in LUPUS patients.
Some patients speak highly of this drug...but it is very risky and sounds a bit dangerous to me.
The most prescribed treatments for lesions and rashes are:
* Prednisone
* Steroid creams, ointments, gels and solutions.
* Systemic antimalarial drugs (hydroxychloroquines such as plaquenil or Quineprox).
Other drugs that have been used are:
* Accutane (isotretinoin)
* Tegison (etretinate)
* Soriatane (acitretin)
* Dapsone (diaminodiphenylsulfone)
* Auronofin (gold)
* Lamprene (clofazimine)
* Methotrexate
* Azathioprine (Imuran)
* Cytoxan (cyclophosphamide)
* Neoral (Cyclosporine).
Talk to your doctor and your dermatologist to see what treatment and/or medication would benefit you and your symptoms!

Best of Luck
Saysusie

letakell
10-16-2003, 09:14 PM
Thanks Saysusie. My doctor put me on a prednisone pack. It seems to be working, my rash is almost completely gone. Thanks so much for the advice.

Leta

tinajee
12-23-2003, 02:49 AM
Hello I know what it's like to have bad nights. I have Lupus SLE and the pain factor is bad at times. Any ideas on that one? Hope you feel better and try what I do pray alot.